| Catalog Number |
0134450 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240); Insufficient Information (4580)
| Date of Event |
03/05/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix l/p on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the composix l/p.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is alleged that the patient sustained personal injury.It is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2011) is considered to be a best estimate.This supplemental emdr represents the bard/davol - composix l/p mesh (device 2).An additional mdr was submitted to represent the bard/davol - composix l/p mesh with echo (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix l/p on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the composix l/p.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is alleged that the patient sustained personal injury.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with incarcerated incisional hernia thereby underwent laparoscopic repair with implant of composix l/p mesh with echo (device 1) and composix l/p mesh (device 2).Per op notes, "a composix l/p mesh with echo (device 1) and composix l/p mesh (device 2) were placed into the anterior abdominal wall using tacks." (b)(6) 2019 - patient was diagnosed with multiple recurrence of ventral hernia and extensive lysis of adhesions thereby underwent repair with removal of old mesh (device 1 and device 2).Per op notes, "lysis of adhesions was performed.The entire old mesh (device 1 and device 2) were removed.Dissection was carried to the dense scar tissue.A synthetic mesh was placed.".